Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 30, 2021, 2:29 PM EDT for Chattooga County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 30, 2021, 3:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434
WWUS82 KFFC 301829
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT Mon Aug 30 2021
GAZ011-019-301900-
Chattooga GA-Floyd GA-
229 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL FLOYD
AND CHATTOOGA COUNTIES THROUGH 300 PM EDT...
At 228 PM EDT...a strong thunderstorm was over Holland, or 10 miles
south of Summerville...moving northwest at 20 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail..
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Summerville, Trion, Lyerly, Menlo, Coosa, Cloudland, Berryton,
Chattoogaville, James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3459 8537 3458 8536 3458 8535 3459 8535
3459 8534 3429 8523 3422 8543 3426 8546
3459 8553
TIME...MOT...LOC 1828Z 155DEG 16KT 3433 8538
MAX HAIL SIZE...0.75IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 1:45 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 30, 1:45 PM EDT, 44 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 145 PM EDT Mon Aug 30 2021 .UPDATE... No changes to the forecast at this time...except to remove fog wording for the morning. 41 && .PREV DISCUSSION... /Issued 516 AM EDT Mon Aug 30 2021/ SHORT TERM /Today through Tuesday/... Increased to chance pops today across most of north GA and west central GA given expected extent of outer moisture field of Ida and some waves of possible convective triggering for this afternoon/evening followed by an expected lull in coverage. The main focus, though will be late tonight through Tuesday as the remnants and associated helicity rich low levels push into portions of the area as the center of Ida tracks more NEWD into the TN Valley. Outer rain bands and possible convective training start to ramp up during the early morning hours Tuesday and could continue through Tuesday night and even linger into Wednesday along the backside of the system. Any precip will be very efficient given the tropical high +2 inch PWAT airmass and the latest QPF has 2-5 inches in parts of north GA. Have issued a Flash Flood Watch accordingly. Aside from the heavy rain/flooding threat, will need to watch for isolated tornadoes or enhanced downdraft wind gusts along the convective bands. The greater helicity and Sig Tor Param values start to increase in the west for Tuesday morning then spread across most of the area will be across the area by afternoon/evening. Some marginal MLCAPE pushes in from the SW also so almost any part of the CWA could see the isolated severe or tornado threat. SPC does have the CWA in a Day 2 Slight to Marginal Risk accordingly. Baker LONG TERM /Tuesday Night through Sunday/... The long term forecast will begin with the remnants of Ida as it moves through the far northern part of the state. The NHC indicates that the main bulk of the storm will likely pass off to the north. Rainfall totals in the northern part of the state could reach 3-4 inches in the far north with locally higher amounts possible before clearing out on Thursday. As the remnants of Ida clear our area on Thursday, it will bring in northwesterly flow that will dominate the entire southeast through next weekend. This will provide a break in the humidity and likely remove the chance for afternoon thunderstorms. Temperatures for Wednesday will max out in the low to mid 80s with higher temps in the SE before returning to the mid and upper 80s by Friday which is what we expect this time of year. Vaughn && .AVIATION... 18Z Update... Afternoon cumulus should develop sct-bkn030-040 with vcsh possible most taf sites. Could have lull in precip activity after 02z...then increase after 08z Tuesday with lowering cigs of MVFR. More predominant SHRA and IFR ceilings after 12z Tuesday. Scattered tstms expected late morning Tuesday into the afternoon. Winds south to southeast 7 to 10 kts this afternoon...diminishing some into the evening...but becoming gusty southeast after 12z Tuesday. Have increased winds near 12 kts gusting to 22-25 kts after 12z. eased SSE winds near 11 kts gusting 20 kts for KATL after 12z Tues. //ATL Confidence...18Z Update... Medium on timing of shra/tstms mainly late tonight into Tuesday. Medium to high on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 92 72 84 70 / 10 20 60 70 Atlanta 89 72 80 69 / 30 40 80 80 Blairsville 85 67 75 65 / 30 40 80 90 Cartersville 89 72 79 69 / 30 60 90 80 Columbus 89 73 83 72 / 40 50 80 70 Gainesville 89 72 80 69 / 20 30 80 80 Macon 92 73 86 72 / 20 20 70 60 Rome 89 72 81 70 / 40 70 90 80 Peachtree City 89 72 80 69 / 30 40 80 70 Vidalia 94 74 92 74 / 5 10 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Tuesday morning through Wednesday afternoon for the following zones: Bartow...Catoosa... Chattooga...Cherokee...Dade...Dawson...Fannin...Floyd...Gilmer... Gordon...Lumpkin...Murray...Pickens...Towns...Union...Walker... White...Whitfield. && SHORT TERM...41 LONG TERM....Vaughn AVIATION...41
Hazardous weather outlook, Aug 30, 10:04 AM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1004 AM EDT Mon Aug 30 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311415- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1004 AM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Outer rainbands from Tropical Storm Ida will begin to impact western Georgia this afternoon and into the evening. Locally heavy rain, and gusty winds will be the primary concern. Isolated tornadoes are possible late tonight and into the overnight hours as the system moves closer. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The remains of Hurricane Ida will move northeast into middle Tennessee on Tuesday. Periods of heavy rain will be possible in north Georgia Tuesday morning into Wednesday. Total amounts will average 2 to 4 inches with local amounts near 5 inches possible. A Flash Flood Watch has been issued for parts of north Georgia accordingly. A threat for isolated tornadoes will continue Tuesday into early Wednesday as outer bands move through. Some strong wind gusts with stronger storms are possible as well. Please stay tuned to the latest forecast for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 30, 2:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT Mon Aug 30 2021
GAZ011-019-301900-
Chattooga GA-Floyd GA-
229 PM EDT Mon Aug 30 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL FLOYD
AND CHATTOOGA COUNTIES THROUGH 300 PM EDT...
At 228 PM EDT...a strong thunderstorm was over Holland, or 10 miles
south of Summerville...moving northwest at 20 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail..
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Summerville, Trion, Lyerly, Menlo, Coosa, Cloudland, Berryton,
Chattoogaville, James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3459 8537 3458 8536 3458 8535 3459 8535
3459 8534 3429 8523 3422 8543 3426 8546
3459 8553
TIME...MOT...LOC 1828Z 155DEG 16KT 3433 8538
MAX HAIL SIZE...0.75IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:19 AM EDT | Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more | 1 min |
| Aug 30, 4:27 AM EDT | Flash Flood Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 22 more | 43 hr |
| Aug 30, 2:33 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 30 min |
| Aug 30, 4:09 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 36 min |
| Aug 30, 4:11 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Aug 30, 4:34 PM EDT | Special Weather Statement | FFC | Pickens | 26 min |
| Aug 30, 4:41 PM EDT | Tornado Warning | FFC | Gilmer, Gordon, Pickens | 14 min |
| Aug 30, 4:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 30, 5:11 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens, Whitfield | 34 min |
| Aug 30, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Pickens | 31 min |
| Aug 30, 5:46 PM EDT | Special Weather Statement | FFC | Lamar | 29 min |
| Aug 30, 6:56 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Aug 30, 7:23 PM EDT | Special Weather Statement | FFC | Carroll | 22 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.